MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CV-46702-E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "during its placement, it was aspirated and air was seen escaping." the returned device investigation showed that the ars was leaking.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cvc kit including an arrow raulerson syringe (ars) for analysis.Visual inspection of the ars did not reveal any obvious defects or anomalies.After performing functional testing, the plunger handle was removed from the barrel.The distal end was held up to a light and the internal components were analyzed through the handle end.A hole was not visible.The ars was functionally tested with a lab inventory introducer needle per the instructions-for-use (ifu) provided with this kit.The ifu states, "insert introducer needle or catheter/needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate." the ars was not able to properly draw and aspirate water with and without the introducer needle.The module requirement document for raulerson syringes was reviewed to determine requirements for air/water leakage.The document notes a deviation from: "the freedom of air and liquid leakage past the piston requirement is design restrictive and is intended for an injection intended syringe, not the ars.The opening in the center of the piston that allows passage of the inner cannula prohibits the ars from meeting the pressure and vacuum requirements as dictated by the standard.However, because the intended use of the ars is to allow aspiration of blood to ensure venous placement of the introducer needle and to aid in the insertion of the spring wire guide, the leakage requirements of a standard syringe are not applicable to the ars." a vacuum test was performed on the ars syringe to verify that the internal valves within the plunger body were intact.With the plunger body at the bottom of the syringe, the tip of the ars was occluded, and the plunger was pulled back until it stopped.With the tip of the ars still occluded, the plunger was released and did not snap back into a position = 1cc from the starting position.Based on the functional testing, the ars is not functioning as intended.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "insert introducer needle or catheter/ needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate." the raulerson syringe module requirements document was reviewed as part of this investigation.The in-process guidance on syringe vacuum tests was also reviewed as part of this complaint investigation.The report of an ars leak was confirmed through complaint investigation of the returned sample.The ars failed the vacuum test and air buildup was observed when attempting to aspirate water with or without the introducer needle attached.Based on the customer report and the sample received, manufacturing caused or contributed to this event.Non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
CVC SET: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19903850
Report Number3006425876-2024-00809
Device Sequence Number8867463
Product Code FOZ
UDI-Device Identifier00801902102522
UDI-Public(01)00801902102522(11)231020(17)250906(10)71F23K0867(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K993691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2025
Device Catalogue NumberCV-46702-E
Device Lot Number71F23K0867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date08/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown